MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 6MM SELF DRILLING TAP,; TAP, BONE

DEPUY SPINE INC VIPER2 6MM SELF DRILLING TAP,; TAP, BONE
Model Number 286715600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Intraoperatively during a viper procedure one tap broke and another tap bent.The fragment of the broken tap remained in vertebral body of patient, a viper screw was placed next to it successfully.Concomitant device reported: unknown viper screws (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Product complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Visual examination of the device revealed that the fracture was located at 35mm from its distal tip.The second half of the drilling tap was not returned.The fracture analysis report reveals torsional shear markings following a circular pattern.This suggests the fracture end underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the drilling tap¿s distal end becoming fractured cannot be positively determined.However, the fracture analysis report suggests that suggests the fracture end underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 6MM SELF DRILLING TAP,
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8826581
Report Number1526439-2019-51886
Device Sequence Number2654483
Product Code HWX
UDI-Device Identifier10705034214092
UDI-Public(01)10705034214092
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715600
Device Catalogue Number286715600
Device Lot NumberNG36331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer08/22/2019
09/23/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/16/2019
09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;